Hi, I have had CIDP for about 4 years and have been getting Gamunex IVIG consistently every 21 to 28 days since diagnosed. I have pretty much been on the same dose of 35 grams IV every 4 weeks now for a few years and have not had any issues. As long as I get my infusions I don't have a lot of symptoms of my CIDP either. My neurologist has been pushing me to try and decrease my dosage and see how I do. I was reluctant to do this because I feel if it isn't broke, why fix it! But he kept pushing so I tried a small decrease on my last infusion. We went from 35 grams to 30 grams. I didn't think such a small decrease would cause any problems. I had my last infusion of 30 grams 11 days ago. The past few days I have been having weird feelings in my legs again. At night they feel really creepy-crawly and uncomfortable - I can't fall asleep because they are bothering me. And during the day now I feel mild numbness in my right ankle (I have not felt this feeling since the beginning when I was first diagnosed). I don't know if I should give the new dosage a few months to see if I stabilize out and adjust or what. I weigh 124 pounds. Is 30 grams my recommended dosage for my body weight. How do you figure out what your dosage should be?
240 grams of IgG bi-monthly over 2, 3 day sessions. Soon, I will go to 40 grams every seven days.
I think the treatment/med that put me over the CIDP disability vortex was Imuran (azathioprine), so a smaller dose, for me, may work with this shorter interval and the effects of this immosuppresent.
I tried a 40 g dose without my then neuroboy (at KY-Sir! HMO) investigating my complete medical history and I went down quickly into the pit and the pendulum that is an Edgar Allan Poe horror story in itself
My current neuro says that if any degradation occurs from the my normal—a relapse of 3-4 days in my remission regimen (my pit & pendulum)— he will increase the dose to 60 grams, which is what I thought was the answer all along.
But, who an I to argue with neuroboy? Therefore, I will be in infusionland for 8-9 hours, on that one-day-a-week schedule. Neverthelessssss. gaining two days away from InfusionLand is of great personal and spiritual and swimalogical significance in my scheme of things.
And, I tell you what is infuriating: HSCT for Dr. Burt's CIDP voodoo trials is cut off when one reaches 65... $@$@%(*!. Like I won't live another 20-30 years? I may have to go to Russia or India or China for HSCT and play the odds in a bigger field of risk and survival.
I don't think the dosage is weight dependent, however, IgG infusion time/rate is weight relevant and necessary, or you may barf out your guts out that day, or the next. I know... and the vagus nerve may over react, as it did to me, and then you're in for the ride of your life, maybe even the last ride.
Always quiz the infusionistias regarding dose, infusion rate, the maximum time IgG remains effective, room temperature of IgG and the prescription information the pharmacist/prescribing physician stipulated; usually written on the bag or bottle of the IgG.
Also, you may have reactions to the impurities in a smaller IgG dose, as more IgM, IgE may be concentrated in a smaller dose (?). Also, the ending procedure of infusion, when the IgG is flushed with a saline or dextrose solution is important, since a small amount still remains in the infusion line and equipment. And, the small amount you are paying for directly or indirectly is expensive.